Recall of All Hyland’s Teething Tablets

Recall of all Hyland’s teething tablets at the urging of U.S. regulators, who say the medicine has inconsistent levels of a herb that can be poisonous. The recall covers Hyland’s Baby Teething Tablets and Hyland’s Baby Nighttime Teething Tablet. The FDA issued a warning that homeopathic teething tablets containing the herb, belladonna, shouldn’t be used.

A February 2017 report suggested that hundreds of cases in which children had been taken ill (or even died) after the use of Hyland’s homeopathic teething products had been relayed to the FDA over the years:

Babies who were given Hyland’s teething products turned blue and died. Babies had repeated seizures. Babies became delirious. Babies were airlifted to the hospital, where emergency room staff tried to figure out what had caused their legs and arms to start twitching.

Over a 10-year period, from 2006 to 2016, the FDA collected reports of “adverse events” in more than 370 children who had used Hyland’s homeopathic teething tablets or gel, a similar product that is applied directly to a baby’s gums. Agency records show eight cases in which babies were reported to have died after taking Hyland’s products, though the FDA says the question of whether those products caused the deaths is still under review.  For a full report see Snopes at: http://www.snopes.com/medical/drugs/hylands.asp

Hyland-Teething-Tablet-Recall

 

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s